MAUDE Adverse Event Report: OBERDORF SYNTHES PRODUKTIONS GMBH 2.0MM IMF SCREW SELF-DRILLING 12MM; SCREW FIXATION INTRAOSSEOUS

OBERDORF SYNTHES PRODUKTIONS GMBH 2.0MM IMF SCREW SELF-DRILLING 12MM; SCREW FIXATION INTRAOSSEOUS
Model Number 201.932
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 08/04/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Patient weight is unknown.Device broke during insertion; device not considered implanted/explanted.Complainant part is expected to be returned for manufacturer review/investigation, but has yet to be received.Initial reporter is a synthes sales consultant.(b)(4).Without a lot number the device history records review could not be completed.The investigation could not be completed; no conclusion could be drawn, as no product was received.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from synthes europe reports an event in (b)(6) as follows: it was reported that during a cerclage procedure on (b)(6) 2018, the head of an intermaxillary fixation (imf) screw was broken.The body of the imf screw was already in the patient's bone however the screw head remained outside the bone and was impossible to remove.The screw body was left in the patient's bone and to prevent the patient from experiencing pain, the surgeon used the reamers to have the broken screw be at the same level with the patient's bone.There was a surgical delay of ten to fifteen minutes.Patient outcome was reported as normal.The surgical procedure was successfully completed.This is report 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.The device was received, the investigation is in progress, no conclusion could be drawn at the time of filing this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Investigation summary: product was not returned.Based on the information available, it has been determined that no corrective and preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device history lot, device history batch, device history review null.Product status was changed from received to customer retaining product, it was not received at the warehouse.Device was used for treatment, not diagnosis.

Brand Name
2.0MM IMF SCREW SELF-DRILLING 12MM
Common Device Name
SCREW FIXATION INTRAOSSEOUS
Manufacturer (Section D)
OBERDORF SYNTHES PRODUKTIONS GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
MDR Report Key7798326
Report Number8030965-2018-55824
Device Sequence Number16537526
Product Code DZL
UDI-Device Identifier20887587028658
UDI-Public(01)20887587028658
Combination Product (Y/N)N
Initial Reporter CountryCO
PMA/510(K) Number
K010527
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/04/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number201.932
Device Catalogue Number201.932
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/14/2018
Initial Date Received by Manufacturer 08/04/2018
Supplement Date Received by Manufacturer10/24/2018
01/03/2019
Initial Report FDA Received Date08/20/2018
Supplement Report FDA Received Date11/12/2018
01/03/2019
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age24 YR